MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-12
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 2.5x12 mm xience sierra stent was implanted in the left circumflex (lcx) coronary artery, but it jailed the obtuse marginal (om) side branch.The doctor intended to advance a guidewire through the already deployed stent strut in order to deploy another stent through the sierra for the om.The guidewire was advanced through the stent strut, but on fluoro, the guidewire had prolapsed.The guidewire was retracted when it was noted that the stent was no longer in the lcx.It was suspected that the guidewire had prolapsed around the stent, such that, when the guidewire was pulled back, the stent came with it.The stent was retracted into the guide catheter and was removed together as a unit with the guidewire and guide catheter.The procedure continued with a new guidewire to the om.A xience sierra stent was implanted in the om followed by another sierra in the lcx.There were no adverse patient effects and no clinically significant delay in the procedure.The patient was fine and was discharged home.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported device damaged by another (explanted) was confirmed through observation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of occlusion is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
N/a.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9593263
Report Number2024168-2020-00709
Device Sequence Number328122
Product Code NIQ
UDI-Device Identifier08717648227080
UDI-Public08717648227080
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model Number1550250-12
Device Catalogue Number1550250-12
Device Lot Number9060441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR